Weight Loss Support - Fluoxetine for Weight Loss




View Full Version : Fluoxetine for Weight Loss


kitslag
07-29-2003, 01:53 AM
A year ago last April I had surgery for a cyst on my heart. All went well with the surgery. Before surgery I weighed 130lbs and smoked a pack of cigs a day. I did quit smoking after the surgery. While I was recooperating from the surgery I was on all kinds of pain meds. When I quit taking them and went back to work my weight went from 131 to 170 in 4 months time. I do not drink alcohol nor eat like a pig. I eat around 1200 calories a day. I am on xanax for anxiety. Mr DR tested me for thyroid and put me on 0.05 levoxyl a day. He also put me on Paxil CR then Zoloft, I found out these are weight gainers so I had him take me off them.I also did the Atkins diet for a while ( lost a whole 4 lbs in three months )I went to another Dr who switched me from levoxyl to synthroid. She also prescibed Fluoxetine. She said I showed signs of depression. She also says this medication will help me lose weight. I also am on wellbutrin 150 mgs twice a day. I excercise reg and watch what I eat ( no bread, sugars, salt or butter ) I also drink about 64oz of water a day and no soda. I apologize for being so long winded but if anyone can give me some input I would greatly appreciate it.

Mahalo


melekalikimaka
07-29-2003, 03:27 AM
Hello kitslag. I'm sorry to hear you've had problems with your health but happy that your cyst removal surgery was successful. I don't have any words of wisdom for you, but just wanted to say hello since I'm in Hawaii too. I don't think I can be of much help in regards to your meds, but I can be an ear to listen. Did your doc mention what meds may have contributed to the weight gain? Did you have the thyroid problem only after the surgery? Sorry to be asking more questions than I'm answering, that's just my train of thought as to what I would be asking my doc if I were in your shoes.

Anyway, just thought I'd say howzit and welcome. See ya around the boards and good luck and welcome aboard.

cherrycoke
07-30-2003, 05:40 PM
I too am on a mixture of meds and I don't think you can work our what affects in what way. I was on fluoxetine until about 2 months ago and had been taking it for nearly a yearand didn't find it particulatly helped my weight loss. Trouble is at the same time I was taking a beta blocker which I have heard can cause weight gain. I think all we can do is keep sticking to plan and hope for the best


Amarantha2
07-30-2003, 10:54 PM
Welcome, Kitslag! I'm not from Hawaii but would LOVE to live there someday. It sounds so beautiful.

I also don't have any insightful things to say about your meds (only a physician is qualified to really discuss this with you), but wonder about a few things.

One is that could you maybe be worrying a bit too much about the effects of the meds on weight or even on the weight gain itself? It really hasn't been all that long since you had the surgery and your body's been through some changes. It's great that you gave up cigarettes, that was hard. You are getting healthier and isn't that more important right now than a weight gain, frustrating though that be. Could it be that when all your meds are sorted out and your body is stabilizing, your weight will stabilize?

Also, just wondering if 1200 calories is maybe a bit too low? Again, only a doc or maybe a dietician or nutritionist can advise on that. Sometimes people lose weight if they up the calories enough so the metabolism gets healthier.

Anyhow, good luck with your journey! Hope to see you regularly on the board! :wave:

loranden
07-31-2003, 12:46 AM
Welcome. :wave:

I have been on fluoxotine for depression since 1997 (I started out on 20 mgs then). I take 60mgs the past couple of years, not only for the depression symptoms, but also to treat PMS as well as symptoms of my past bulimia (I had that at 19, back in 1981, before fluoxitine was even heard of!). It has cut my appetite considerbly, but I was also prescribed recently Topamax, 25 milligrams twice a day, for an unspecified seizure disorder. Topomax also has a side effect of an appetite suppressant. In addition, I also got bumped from 0.25 mg of Synthroid to 0.5 mg of Synthroid last month. I'm not as fatigued as I used to be and don't eat as much. And my last psychiatric inpatient hospitalization was almost five years ago!